FDA to label medicine with acetaminophen with warning - KYTX CBS 19 Tyler Longview News Weather Sports

FDA to label medicine with acetaminophen with warning

Posted: Updated:

TYLER (KYTX) - Pain medication it's something many people use everyday, but that may change. The FDA will now require that warning labels be put on certain pain medications to alert consumers about a potentially deadly skin rash.

Acetaminophen is an ingredient found in all types of over the counter and prescription medication to alert consumers about potentially deadly skin rash known as Stevens-Johnson Syndrome (SJS).

"SJA which is a very rare rash that is associated with some medications, but if it does occur it is very serious" said Kinsey Pharmacist Brad Martin.

It's so serious that death could follow That's why the FDA says it's time to require warning labels to be placed all acetaminophen products.

Martin  said this isn't a new risk.

"In the last forty years they've come up with less than 200 cases of SJS cases...but the FDA feels that people should be aware of the possibility since it's so serious," said Martin.

The early symptoms of the rash are blistering and skin peeling. The condition can spread to the armpit genital area and mouth, resulting in dehydration, shock and infection.

Considering the new warning labels the FDA will require Martin says consumers shouldn't panic.

 

Powered by WorldNow

CBS19, MYTX & KCEB
2211 ESE Loop 323
Tyler, TX 75701
Phone (903) 581-2211
Fax (903) 581-5769

Powered by WorldNow
All content © Copyright 2004 - 2014, WorldNow and KYTX, Owned and Operated by London Broadcasting Company.
All Rights Reserved. For more information on this site, please read our Privacy Policy and Terms of Service.